Write a review

what a disaster! - Westchester, NY

I got Artefill done as my doctor said it was very...

I got Artefill done as my doctor said it was very long lasting....in fact, semi-permanent.
Well, as soon as I got it done I noticed a difference and was very pleased. The are was indeed more plump.

Well....fast forward to 1 1/2 month later...the substance begins to break apart and travel to all areas of my face and create lumps....lumps on my temple, lumps on my cheeks, lumps on my nose, lumps on my chin---I even got one right under my eye!! These lumps range anywhere in size from a big pimple, to a tiny lump. They are like pimples, except there is no head. The only way to get rid of these lumps is to prick them with a lancet and push out the substance. It has created a COMPLETE DISASTER of my previously nice complexion. This may or may not happen to YOU---but please keep in mind it IS A POSSIBILITY. It is now months later and I am still trying to extract these horrid things from my face. A complete disaster

Artefill Lumps--Photos added

I have added photos.
This has been just an awful experience!

Still Battling Artefill Migration Lumps and Bumps

Now 4 months after having Artefill injections, I am still battling the lumps and bumps that have migrated to all different areas of my face. I even got one right under my tear duct. The doctor had to use a lancet and remove the substance. That was very painful. The fact that so many dermatologists say "I never heard of fillers migrating" and stating that fillers "do not migrate" I think is ludicrous. All you have to do is a little digging to find out that I and many like me have had this adverse reaction. Do your homework!!!
Was this review helpful? 3 others found this helpful

Comments (19)

Sort by

I am going to have to research this further, because I have seen several people with this product in their face and they look flawless. I'm not there in front of you, but from your pics you posted, your skin looks like you are having a problem with acne not the artefill. It sounds like the Doctor you saw told you the same thing, that it is acne.
  • Reply
thank you so much for sharing this experience. I am so very sorry that you are going through this! But I really appreciate hearing your experience as I was seriously considering having this done. Not anymore! Thank you, thank you, and good luck!
  • Reply
In theory, PMMA, the primary ingredient develops scar tissue and a blood supply. On the other hand silicon has an oil-base. With gravity and aging PMMA is expected to move, but not significantly. Yet I believe those who contest the product move. I am sure there are considerations and variables that the manufactures either do not know and/or share. As a cosmetic filler it is relatively new.
  • Reply
thanks for sharing your experience. I hope things work out for you and you "see" your old self in the near future. I was considering Artifill, but after seeing what you went through I think I'll stick with the Radiesse. There aren't too many doctors in my area who offer Artifill (and I live on Long Island in New York), Perhaps the side effects and complications associated with this particular filler are why...
  • Reply
i am so sorry to hear such an awful thing happened to you. I would be horrified. I was wondering if the doctor conducted an allergy test prior to administering the artefill?
  • Reply
Yes he did, on my arm. I am not allergic to it--it's just that for me--it broke apart and went to other areas. I only have bumps now on my temple/cheek area and slowly been having them removed. I am hoping the worst is over.
  • Reply
here's a paper that looks at treating bumps from pmma fillers with the drug allopurinol: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3544257/ allopurinol is a (now generic) drug used to treat, i think, kidney stones. there's a lot of medical experience with these issues in south america and brazil, where the pmma products that came before artefill were used years ago, and people are now experiencing problems.
  • Reply
Thank you-yes that makes sense because it would break down substances (like stones) but I rather not take drugs.
  • Reply
artefill does not migrate. it must be something else, like silicone, or some other condition.
  • Reply
Artefill as well as other fillers can migrate for some people. I have not had silicone injections---just because it has not migrated for you or cases you know of, please don't make that invalid statement. People considering this should know of all the reactions possible.
  • Reply
Painful or not, I am just happy to hear it can be removed..
  • Reply
I wish there was something I can say to console you. I have had nothing but bad experiences with the product. To be honest I think the potential for immune system reactions is being overlooked. In theory. PMMA, the primary ingredient does not travel. However years later I cannot look at myself in the mirror without being reminded of this huge mistake. Sometimes I do not need to look in the mirror because to regret it because the skin irritation brings my attention to it.
  • Reply
Oh--it travels! I had one bump right by my tear duct, painful to remove! Who knows where else it can travel to!? Heart? Lungs? I have no idea. My adverse effects (as far as I can tell) are cosmetic.I am sorry that you are having irritation all this time later.
  • Reply

WOW- thanks for sharing.  I'm sorry you are having to deal with all of this.  Where did you originally have the ArteFill injected?

  • Reply
I rather not post the name of the dr in Westchester who did it. He is very nice and did everything right-----what I want to make people aware of is this substance CAN TRAVEL over your face and to other parts and cause bad problems for you.
  • Reply

Sorry what I meant was where in your face, not what Doctor (totally fine not to post that info!).  :)

  • Reply
In the laugh line area.
  • Reply

Gotcha, thanks!

  • Reply
Thank you I was thinking about getting this done. Now not a chance!
  • Reply